Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 253, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Dec 26, 2012, 11:36 AM EST for Berkeley County, Charleston County, South Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 26, 2012, 11:36 AM EST (16:36 UTC)
- Expired
- Dec 26, 2012, 12:15 PM EST
- In force
- 39 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 138 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.6 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 560 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
010
WUUS52 KCHS 261636
SVRCHS
SCC015-019-261715-
/O.NEW.KCHS.SV.W.0253.121226T1636Z-121226T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1136 AM EST WED DEC 26 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
EASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 1215 PM EST
* AT 1135 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...8 MILES SOUTH OF FOLLY BEACH...MOVING
NORTHEAST AT 75 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
FOLLY BEACH...JAMES ISLAND...SULLIVANS ISLAND...FORT SUMTER...
CAPERS INLET...ISLE OF PALMS...BULL ISLAND...PRICE INLET...
AWENDAW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
3298 7955 3301 7957 3294 7961 3294 7957
3297 7956 3297 7955 3290 7958 3286 7967
3279 7973 3275 7986 3268 7988 3260 7999
3260 8007 3328 7957 3314 7926
TIME...MOT...LOC 1635Z 222DEG 64KT 3262 7986
$$
JAQ3 follow-up statements
123
WWUS52 KCHS 261650
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1150 AM EST WED DEC 26 2012
SCC015-019-261715-
/O.CON.KCHS.SV.W.0253.000000T0000Z-121226T1715Z/
CHARLESTON SC-BERKELEY SC-
1150 AM EST WED DEC 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EST
FOR EXTREME EAST CENTRAL BERKELEY AND EASTERN CHARLESTON COUNTIES...
AT 1149 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR ISLE OF PALMS...MOVING NORTHEAST
AT 75 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
BULL ISLAND...CAPE ROMAIN...CAPERS INLET...FORT JOHNSON...
FORT SUMTER...ISLE OF PALMS...MCCLELLANVILLE...MOUNT PLEASANT...
SANTEE COASTAL RESERVE AND SULLIVANS ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
3298 7955 3301 7957 3294 7961 3294 7957
3297 7956 3297 7955 3290 7958 3286 7967
3279 7973 3275 7986 3269 7988 3272 7993
3325 7950 3314 7926
TIME...MOT...LOC 1649Z 222DEG 64KT 3280 7966
$$
JAQ130
WWUS52 KCHS 261659
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1159 AM EST WED DEC 26 2012
SCC015-261708-
/O.CAN.KCHS.SV.W.0253.000000T0000Z-121226T1715Z/
BERKELEY SC-
1159 AM EST WED DEC 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL BERKELEY
COUNTY HAS BEEN CANCELLED...
AT 1158 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM HAD MOVED OUT OF BERKELEY COUNTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
3298 7955 3301 7957 3294 7961 3294 7957
3297 7956 3297 7955 3290 7958 3286 7967
3280 7972 3287 7978 3322 7944 3314 7926
TIME...MOT...LOC 1658Z 222DEG 64KT 3292 7953
$$
SCC019-261715-
/O.CON.KCHS.SV.W.0253.000000T0000Z-121226T1715Z/
CHARLESTON SC-
1159 AM EST WED DEC 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EST
FOR NORTHEASTERN CHARLESTON COUNTY...
AT 1158 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR BULL ISLAND...MOVING NORTHEAST AT
75 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
BULL ISLAND...CAPE ISLAND...CAPE ROMAIN...CAPERS INLET...GARRIS
LANDING...HAMPTON PLANTATION STATE PARK...LIGHTHOUSE ISLAND...
MCCLELLANVILLE...PRICE INLET AND SANTEE COASTAL RESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
3298 7955 3301 7957 3294 7961 3294 7957
3297 7956 3297 7955 3290 7958 3286 7967
3280 7972 3287 7978 3322 7944 3314 7926
TIME...MOT...LOC 1658Z 222DEG 64KT 3292 7953
$$
JAQ470
WWUS52 KCHS 261715
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1215 PM EST WED DEC 26 2012
SCC019-261720-
/O.EXP.KCHS.SV.W.0253.000000T0000Z-121226T1715Z/
CHARLESTON SC-
1215 PM EST WED DEC 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHARLESTON COUNTY
WILL EXPIRE AT 1215 PM EST...
AT 1215 PM EST...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
THUNDERSTORMS HAVE ENDED AND ADDITIONAL THUNDERSTORMS ARE NOT
ANTICIPATED. HOWEVER...WINDS CAN STILL GUST UP TO 45 MPH AT TIMES
THROUGH THIS AFTERNOON.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
3298 7955 3301 7957 3294 7961 3294 7957
3297 7956 3297 7955 3290 7958 3286 7967
3280 7972 3287 7978 3322 7944 3314 7926
TIME...MOT...LOC 1710Z 222DEG 64KT 3308 7935
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 26, 11:19 AM EST, 17 minutes earlier.
Area forecast discussion, Dec 26, 11:19 AM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1119 AM EST WED DEC 26 2012
.SYNOPSIS...
DEEP LOW PRESSURE WILL MOVE NE ACROSS THE TENNESSEE VALLEY TODAY. A
STRONG COLD FRONT TRAILING THE LOW WILL SWEEP INTO THE ATLANTIC
THIS AFTERNOON. COOL HIGH PRESSURE WILL BUILD OVER THE REGION
THURSDAY THROUGH FRIDAY. LOW PRESSURE WILL CROSS THE REGION FRIDAY
NIGHT INTO SATURDAY AND WILL PULL ANOTHER COLD FRONT THROUGH THE
AREA BY SATURDAY NIGHT. HIGH PRESSURE WILL BUILD OVER THE REGION
SUNDAY INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A DEEP CLOSED LOW ALOFT WILL PROGRESS FROM THE TN VALLEY TOWARD
THE CENTRAL APPALACHIANS TODAY...WITH A SLIGHTLY NEGATIVELY
TILTED TROUGH TO STRETCH ACROSS THE LOCAL AREA INTO THE AFTERNOON.
THIS WILL SEND A STRONG COLD FRONT AND ITS PRE-FRONTAL SQUALL LINE
QUICKLY THROUGH THE FORECAST AREA. THE SQUALL LINE OR QLCS WILL
CONTINUE TO PUSH STEADILY TOWARD THE COAST LATE THIS MORNING/EARLY
AFTERNOON...AND WILL MOVE INTO THE ATLANTIC FOR THE MID AND LATE
AFTERNOON HOURS. WHILE THE VAST MAJORITY OF THE CONVECTION
EMBEDDED WITHIN THE SQUALL LINE WILL REMAIN SUB-SEVERE...THERE IS
STILL A SMALL OPPORTUNITY FOR ISOLATED SEVERE STORMS TO FORM GIVEN
THAT A NOSE OF NEGATIVE LIFTED INDICES AND SBCAPES ABOVE 500 J/KG
ARE POKING INTO THE FAR EASTERN ZONES FROM THE ATLANTIC.
HOWEVER...THE RISK IS QUICKLY DIMINISHING AND WE MIGHT BE ABLE TO
FURTHER REMOVE THE REMAINING COUNTIES FROM OUR HAZARDOUS WEATHER
OUTLOOK IN A LATE MORNING UPDATE.
WE HAVE MADE FURTHER ADJUSTMENTS TO THE POP SCHEME...TRYING TO
UPDATE THE GRIDS ABOUT EVERY HOUR OR SO GIVEN THE STEADY
PROGRESSION OF THE SQUALL LINE AND ITS ASSOCIATED CONVECTION. WE
HAVE REMOVED POPS FROM ALL BUT THE CHARLESTON TRI- COUNTY AREA
THROUGH EARLY AFTERNOON.
TEMPS HAVE PEAKED IN MANY LOCATIONS...ALTHOUGH GIVEN THAT THE
ACTUAL FRONTAL PASSAGE WON/T BE UNTIL MID OR LATE AFTERNOON...WE
STILL MIGHT GET ANOTHER COUPLE OF DEGREES ON TOP OF CURRENT TEMPS.
BUT STRONG COLD ADVECTION WILL DEVELOP IN WAKE OF THE FRONT AND
TEMPS WILL START TO PLUNGE AS A RESULT ACROSS INTERIOR GA AND
PARTS OF THE NW TIER IN SC LATE. JUST LOOK UPSTREAM IN WESTERN GA
WHERE SOME READINGS ARE DOWN IN THE 40S AS OF LATE MORNING. WE
WON/T BE THAT COLD...BUT TEMPS WILL FALL INTO THE 50S BEHIND THE
FRONT RATHER QUICKLY.
IN REGARDS TO WINDS...WE HAVE ALREADY SEEN WIND GUSTS OF 35-45
MPH ACROSS THE FORECAST AREA...AND AS MIXING HEIGHTS CLIMB AND
COLD ADVECTION DEVELOPS AND STRENGTHENS IN WAKE OF THE AFTERNOON
COLD FRONT...SIMILAR WINDS WILL BE REALIZED AS WINDS VEER AROUND
TO THE SW AND WEST. THE WIND ADVISORY REMAINS IN PLACE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
MUCH COLDER AIR WILL ADVECT INTO THE REGION IN THE WAKE OF THE STRONG
FRONT. BREEZY TO WINDY CONDITIONS LIKELY TO PERSIST INTO THE EVENING
HOURS THAN DIMINISH OVERNIGHT. IT COULD DECOUPLE LATE WELL INLAND
WITH TEMPS MAYBE CLOSE TO FREEZING IN SPOTS TO THE W OF I-95.
THURSDAY THROUGH FRIDAY...COOL HIGH PRESSURE WILL BUILD INTO THE
AREA DURING THE LATE WEEK TIME PERIOD. DEEP DRY AIR AND THE LACK OF
FORCING WILL KEEP THE FORECAST RAIN-FREE. HIGHS WILL BE QUITE COOL
ON THURSDAY...WITH TEMPS TOPPING OUT IN THE MID 50S WHICH IS ABOUT
4-5 DEGREES BELOW CLIMO. THINGS WILL MODERATE A BIT INTO
FRIDAY...WITH HIGHS INCREASING TO NEAR NORMAL FRIDAY AFTERNOON.
COMPLEX LOW PRESSURE WILL DEVELOP OVER THE GULF COAST FRIDAY AND
WILL TRACK ACROSS THE SOUTHEAST SATURDAY. ISENTROPIC ASCENT AHEAD OF
THIS SYSTEM COULD PRODUCE A FEW SHOWERS AS EARLY AS FRIDAY
AFTERNOON...BUT LOW LEVELS REMAIN QUITE DRY SO FRIDAY POPS WERE HELD
BELOW 15 PERCENT. THEN...OVERRUNNING RAIN SHOULD FALL AT MOST
LOCATIONS FRIDAY NIGHT...ESPECIALLY OVERNIGHT...THROUGH SATURDAY
MORNING.
IF THE SURFACE LOW TRACKS FARTHER NORTH/INLAND THAN CURRENTLY
EXPECTED...THE WARM SECTOR COULD BRIEFLY SURGE INTO THE FORECAST
AREA AND COULD SUPPORT A THREAT FOR SEVERE WEATHER. HOWEVER...LATEST
GUIDANCE CONTINUES TO DEPICT THE WARM SECTOR AND ASSOCIATED
THUNDERSTORM POTENTIAL REMAINING JUST S/SE OF THE FORECAST AREA
SATURDAY.
THE LOW WILL DEEPEN QUITE RAPIDLY AS IT PULLS NORTHEAST OF THE
REGION...AND THIS WILL DRIVE YET ANOTHER STRONG COLD FRONT THROUGH
THE AREA LATE SATURDAY OR SATURDAY NIGHT.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
COOL HIGH PRESSURE WILL BUILD INTO THE FORECAST AREA SUNDAY THROUGH
MONDAY.
TUESDAY THROUGH MIDWEEK...THE 26/00Z GFS DEPICTS A SLOW MOVING COLD
FRONT/ASSOCIATED BAROCLINIC ZONE AND BAND OF DEEP LAYER MOISTURE
GRADUALLY SETTLING INTO THE REGION FROM THE NORTH...PERHAPS
ACCOMPANIED BY ONE OR MORE WAVES OF LOW PRESSURE EJECTING E/NE
ACROSS THE REGION AND PRODUCING A PERIOD OF UNSETTLED/POTENTIALLY
WET WEATHER. HOWEVER...THE 26/00Z EUROPEAN ABRUPTLY SHIFTED TO A
MUCH DRIER SCENARIO WITH BELOW NORMAL TEMPERATURES. MAINTAINED
SLIGHT CHANCE POPS WITH TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL
TUESDAY INTO MIDWEEK...BUT FORECAST CONFIDENCE IS LOW DUE TO GLARING
MODEL DIFFERENCES.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
THE BACK EDGE OF THE CONVECTION HAS LONG PASSED KSAV AND WILL
CLEAR KCHS BY EARLY AFTERNOON AS THE SQUALL LINE SHIFTS QUICKLY
INTO THE ATLANTIC. EVEN THOUGH SOME CLEARING MOVES IN BEHIND THE
SQUALL LINE...CLOUDS WILL START TO FILL BACK IN AS LOW LEVEL
MOISTURE REMAINS IN PLACE. THE CEILINGS WILL TEETER NEAR THE UPPER
END OF THE MVFR RANGE AND THE LOWER END OF THE VFR RANGE THROUGH
MID TO LATE AFTERNOON...BEFORE SOLID VFR CONDITIONS LOOK TO RETURN
THEREAFTER. WINDS WILL GUSTY THROUGHOUT THE DAY AND INTO
TONIGHT...AS A TIGHT PRESSURE GRADIENT EXISTS AROUND DEEP LOW
PRESSURE IN THE TN VALLEY TODAY AND CROSSING THE CENTRAL
APPALACHIANS TONIGHT. WIND GUSTS OF 30-35 KT WILL BE FREQUENT
THROUGH SUNSET...WITH THE POTENTIAL FOR OCCASIONAL HIGHER GUSTS IN
AND NEAR CONVECTION.
EXTENDED AVIATION OUTLOOK...VFR THURSDAY THROUGH FRIDAY. FLIGHT
RESTRICTIONS LIKELY IN RAIN FRIDAY NIGHT INTO SATURDAY...THEN VFR
SATURDAY NIGHT THROUGH SUNDAY.
&&
.MARINE...
TODAY...ALTHOUGH THE 35-40 KT GEOSTROPHIC WINDS AT 1000 MB WILL BE
TEMPERED SOMEWHAT BY WARM ADVECTION IN ADVANCE OF THE COLD
FRONT...ONCE THE FRONT MOVES THROUGH THIS AFTERNOON THE COLD
ADVECTION WILL INTENSIFY. AND MUCH OF THOSE SIMILAR GEOSTROPHIC
WIND FIELDS WILL MIX DOWN. THAT ALONG WITH THE PRESSURE FALLS TO
BE REPLACED BY STEADY PRESSURE RISES IN WAKE OF THE COLD FRONT
WILL SUPPORT A CONTINUATION OF THE ONGOING GALE WARNINGS FOR ALL
WATERS. THE GALES WILL LIKELY LINGER INTO THE FIRST PART OF
TONIGHT...AND WILL THEN BE SUPPORTIVE OF SMALL CRAFT ADVISORIES BY
THURSDAY MORNING. MARINERS ARE NOT ONLY ADVISED OF THE GALE
CONDITIONS...BUT NEED TO BE ALERT FOR THE POSSIBILITY OF A FEW
STRONG OR SEVERE T-STORMS IN ASSOCIATION WITH A PRE-FRONTAL SQUALL
LINE. THAT FEATURE WILL IMPACT THE SC WATERS THROUGH ABOUT 1 OR 2
PM...AND THE OUTER GA WATERS THROUGH ABOUT 1 PM. LOCALLY DAMAGING
WINDS AND EVEN ISOLATED WATERSPOUTS ARE STILL POSSIBLE DURING THAT
TIME.
THURSDAY WILL START WITH SMALL CRAFT ADVISORY CONDITIONS...THEN
WINDS WILL STEADILY DIMINISH AND SEAS WILL SUBSIDE...AND SCA
CONDITIONS SHOULD END DURING THE AFTERNOON. AS HIGH PRESSURE BUILDS
OVER THE WATERS THURSDAY NIGHT THROUGH FRIDAY...A WEAK PRESSURE
GRADIENT WILL PREVAIL.
COMPLEX/DEEPENING LOW PRESSURE WILL DEVELOP OVER THE NORTHERN GULF
OF MEXICO FRIDAY...WILL TRACK NE OVER THE GULF STREAM/JUST S/E OF
THE COASTAL WATERS FRIDAY NIGHT THROUGH SATURDAY AND WILL PULL AWAY
FROM THE REGION AS HIGH PRESSURE BUILDS S/SE SATURDAY NIGHT THROUGH
MONDAY. FRIDAY NIGHT INTO SATURDAY...THE POTENTIAL FOR SMALL CRAFT
ADVISORY CONDITIONS WILL INCREASE...BUT FORECAST UNCERTAINTY
REGARDING WIND DIRECTION/SPEED REMAINS HIGH AND WILL DEPEND ON THE
POSITION OF THE WARM FRONT WHICH COULD REMAIN OVER THE GULF STREAM
OR COULD PUSH CLOSER TO THE COAST. THEN...AS THE LOW PULLS AWAY AND
DEEPENS LATE SATURDAY INTO SATURDAY...CONFIDENCE IS REASONABLY HIGH
THAT A SURGE OF COLDER AIR/N/NW WINDS WILL SUPPORT SMALL CRAFT
ADVISORY CONDITIONS AND PERHAPS EVEN A PERIOD OF GALES ACROSS THE
WATERS. THEN...AS HIGH PRESSURE EXPANDS INTO THE WATERS...A
WEAKENING PRESSURE GRADIENT SHOULD TRANSLATE TO MORE TRANQUIL
CONDITIONS SUNDAY THROUGH MONDAY.
&&
.TIDES/COASTAL FLOODING...
HIGH SURF...THE STRONGER SOUTH AND SW WINDS WILL ALLOW FOR SEAS TO
BUILD TODAY...UP TO 6-9 FT AWAY FROM THE COAST. HOWEVER...WHEN
INCORPORATING THE EKMAN SPIRAL INTO THE MATTER IT LOOKS LIKE MUCH
OF THE WAVE ENERGY WILL BE DIRECTED OFF TO THE NORTH AND NE OF THE
REGION. THIS IS NOT THAT PERFECT SET UP FOR A HIGH SURF
ADVISORY...THUS WE CONTINUE TO OMIT IT FROM ANY FORECAST PRODUCTS.
EVEN SO...BREAKERS WILL BUILD TO NEAR 4 FT THROUGH THE AFTERNOON.
BLOWOUT TIDES...IN WAKE OF THE COLD FRONT TONIGHT...THE STRONG
WESTERLY WINDS COULD SUPPORT BLOW-OUT TIDE WITH LEVELS DROPPING TO
BETWEEN -1.0 AND -2.0 FT MLLW. LEVELS THIS LOW COULD POSE A HAZARD
TO NAVIGATION...ESPECIALLY IN THE MORE SHALLOW AREAS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR GAZ087-088-
099>101-114>119-137>141.
SC...WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR SCZ040-042>045-
047>052.
MARINE...GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR AMZ330-350-352-354-
374.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...SPR
LONG TERM...SPR
AVIATION...
MARINE...SPR
TIDES/COASTAL FLOODING...Hazardous weather outlook, Dec 26, 11:06 AM EST, 30 minutes before
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
In the hours before
Special weather statement, Dec 26, 10:34 AM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1034 AM EST WED DEC 26 2012
SCZ044-045-261615-
DORCHESTER-INLAND BERKELEY-
1034 AM EST WED DEC 26 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES THROUGH 1115 AM EST...
AT 1029 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SAINT STEPHEN TO 6
MILES NORTHWEST OF GIVHANS FERRY STATE PARK...MOVING NORTHEAST AT 70
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...CROSS...DORCHESTER...EADYTOWN...EASTERN
LAKE MARION...GIVHANS...GIVHANS FERRY STATE PARK...HARLEYVILLE...
INDIAN FIELD...JEDBURG...MONCKS CORNER...NORTHERN LAKE MOULTRIE...
PINOPOLIS...RIDGEVILLE...SAINT GEORGE...SAINT STEPHEN AND SOUTHERN
LAKE MOULTRIE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3296 8041 3301 8041 3304 8038 3305 8040
3307 8053 3306 8061 3311 8067 3332 8049
3329 8048 3326 8043 3328 8035 3327 8030
3329 8027 3344 8023 3346 8015 3350 8013
3350 7996 3335 7976
TIME...MOT...LOC 1534Z 219DEG 60KT 3350 7988 3314 8040Local storm report, Dec 26, 11:16 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1116 AM EST WED DEC 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM NON-TSTM WND GST DON HOLT BRIDGE 32.89N 79.96W
12/26/2012 M45 MPH BERKELEY SC DEPT OF HIGHWAYS
RWIS SENSOR ON THE DON HOLT BRIDGE MEASURED A 45 MPH
WIND GUST.
&&
EVENT NUMBER CHS1200907
BSHSpecial weather statement, Dec 26, 11:18 AM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1118 AM EST WED DEC 26 2012
SCZ045-050-052-261645-
CHARLESTON-INLAND BERKELEY-TIDAL BERKELEY-
1118 AM EST WED DEC 26 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 1145 AM EST...
AT 1115 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS STRONG THUNDERSTORMS OVER CHARLESTON AND EASTERN PORTIONS
OF BERKELEY COUNTY. THESE THUNDERSTORMS ARE MOVING NORTHEAST AT 75
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AWENDAW...CAINHOY...CAPE ROMAIN...CHARLESTON AIRPORT...DANIEL
ISLAND...DOWNTOWN CHARLESTON...FOLLY BEACH...FORT SUMTER...GOOSE
CREEK...ISLE OF PALMS...JOHNS ISLAND...MCCLELLANVILLE...MOUNT
PLEASANT...NORTH CHARLESTON...SEABROOK ISLAND...SULLIVANS
ISLAND...WANDO AND WEST ASHLEY.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
STRONG WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY ON AREA BRIDGES
AND OVERPASSES. A FEW DOWNED TREE LIMBS WILL ALSO BE POSSIBLE.
&&
LAT...LON 3314 7926 3299 7940 3298 7955 3301 7957
3294 7961 3297 7956 3290 7957 3275 7986
3268 7988 3260 7999 3251 8032 3273 8045
3279 8043 3286 8038 3282 8015 3287 8018
3293 8008 3301 8018 3304 8017 3336 7978
TIME...MOT...LOC 1611Z 224DEG 69KT 3308 7952
JAQLocal storm report, Dec 26, 11:19 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1119 AM EST WED DEC 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 AM TSTM WND GST 2 SW MAYBANK BRIDGE 32.74N 80.03W
12/26/2012 E50 MPH CHARLESTON SC TRAINED SPOTTER
THUNDERSTORM WIND GUST ESTIMATED AT 40 TO 50 MPH. SMALL
BRANCHES REPORTED DOWN.
&&
EVENT NUMBER CHS1200909
VBLocal storm report, Dec 26, 11:23 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1123 AM EST WED DEC 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM NON-TSTM WND GST CHARLESTON AIRPORT 32.90N 80.04W
12/26/2012 M44 MPH CHARLESTON SC ASOS
KCHS ASOS MEASURED A 38 KNOT WIND GUST.
&&
EVENT NUMBER CHS1200910
BSHLocal storm report, Dec 26, 11:26 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1126 AM EST WED DEC 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM NON-TSTM WND GST 2 NE CHARLESTON 32.80N 79.91W
12/26/2012 M48 MPH AMZ330 SC DEPT OF HIGHWAYS
RWIS SENSOR ON THE RAVENEL BRIDGE MEASURED A 48 MPH
WIND GUST.
&&
EVENT NUMBER CHS1200911
BSHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 8:42 AM EST | Special Weather Statement | CHS | Dorchester | 48 min |
| Dec 26, 10:34 AM EST | Special Weather Statement | CHS | Dorchester | 41 min |
| Dec 26, 11:18 AM EST | Special Weather Statement | CHS | Berkeley, Charleston | 27 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.